Mathematical Research Letters
Volume 12 (2005)
A quantitative sharpening of Moriwaki’s arithmetic Bogomolov inequality
Pages: 877 – 884
A. Moriwaki proved the following arithmetic analogue of the Bogomolov unstability theorem. If a torsion-free hermitian coherent sheaf on an arithmetic surface has negative discriminant then it admits an arithmetically destabilising subsheaf. In the geometric situation it is known that such a subsheaf can be found subject to an additional numerical constraint and here we prove the arithmetic analogue. We then apply this result to slightly simplify a part of C. Soulé’s proof of a vanishing theorem on arithmetic surfaces.
Published 1 January 2005